Universal Spaces for Classes of Scattered Eberlein Compact Spaces

Journal of Symbolic Logic 71 (3):1073 - 1080 (2006)
We discuss the existence of universal spaces (either in the sense of embeddings or continuous images) for some classes of scattered Eberlein compacta. Given a cardinal κ, we consider the class Sκ of all scattered Eberlein compact spaces K of weight ≤ κ and such that the second Cantor-Bendixson derivative of K is a singleton. We prove that if κ is an uncountable cardinal such that κ = 2<κ, then there exists a space X in Sκ such that every member of Sκ is homeomorphic to a retract of X. We show that it is consistent that there does not exist a universal space (either by embeddings or by mappings onto) in Sω₁. Assuming that ∂ = ω₁, we prove that there exists a space X ∈ Sω₁, which is universal in the sense of embeddings. We also show that it is consistent that there exists a space X ∈ Sω₁, universal in the sense of embeddings, but Sω₁ does not contain an universal element in the sense of mappings onto
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2178/jsl/1154698593
 Save to my reading list
Follow the author(s)
Edit this record
My bibliography
Export citation
Find it on Scholar
Mark as duplicate
Request removal from index
Revision history
Download options
Our Archive

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 29,827
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA

Add more citations

Similar books and articles
A Hierarchy of Maps Between Compacta.Paul Bankston - 1999 - Journal of Symbolic Logic 64 (4):1628-1644.
Expressive Power in First Order Topology.Paul Bankston - 1984 - Journal of Symbolic Logic 49 (2):478-487.
Compactness of Loeb Spaces.Renling Jin & Saharon Shelah - 1998 - Journal of Symbolic Logic 63 (4):1371-1392.
More on D-Logics of Subspaces of the Rational Numbers.Guram Bezhanishvili & Joel Lucero-Bryan - 2012 - Notre Dame Journal of Formal Logic 53 (3):319-345.
Reduced Coproducts of Compact Hausdorff Spaces.Paul Bankston - 1987 - Journal of Symbolic Logic 52 (2):404-424.
A Definability Result for Compact Complex Spaces.Dale Radin - 2004 - Journal of Symbolic Logic 69 (1):241-254.
On Topological Spaces Equivalent to Ordinals.Jörg Flum & Juan Carlos Martinez - 1988 - Journal of Symbolic Logic 53 (3):785-795.
A Physicalist Reinterpretion of 'Phenomenal' Spaces.Lieven Decock - 2006 - Phenomenology and the Cognitive Sciences 5 (2):197-225.
Probability Logic of Finitely Additive Beliefs.Chunlai Zhou - 2010 - Journal of Logic, Language and Information 19 (3):247-282.
A Conjunction in Closure Spaces.Andrzej W. Jankowski - 1984 - Studia Logica 43 (4):341 - 351.
Added to PP index

Total downloads
3 ( #757,018 of 2,210,107 )

Recent downloads (6 months)
1 ( #382,810 of 2,210,107 )

How can I increase my downloads?

Monthly downloads
My notes
Sign in to use this feature